Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Milwaukee, WI

June 18, 2007Milwaukee County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 18, 2007, 4:16 PM CDT for Milwaukee County, Wisconsin. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2007, 4:16 PM CDT (21:16 UTC)
Expired
Jun 18, 2007, 4:45 PM CDT
In force
29 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Milwaukee County, WI

The radar

The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:32 PM CDTTSTM WND DMGOak Creek, WITREES DOWN ON DEPOT ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 182116
SVRMKX
WIC079-182145-
/O.NEW.KMKX.SV.W.0025.070618T2116Z-070618T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 PM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 445 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF OAK
  CREEK...OR ABOUT 6 MILES NORTH OF STURTEVANT...AND MOVING NORTHEAST
  AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH MILWAUKEE AND OAK CREEK BY 425 PM CDT...
  CUDAHY AND ST. FRANCIS BY 430 PM CDT...

WIND DAMAGE WAS REPORTED IN KENOSHA COUNTY WITH THIS STORM.  
ALSO...A WIND GUST TO 56 MPH WAS MEASURED AT A SCHOOL MESONET SITE 
UNION GROVE IN RACINE COUNTY.  

LAT...LON 4284 8798 4284 8781 4301 8784 4312 8789

$$

CRAVEN
2 follow-up statements
000 
WWUS53 KMKX 182125
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT MON JUN 18 2007

WIC079-182145-
/O.CON.KMKX.SV.W.0025.000000T0000Z-070618T2145Z/
MILWAUKEE-
424 PM CDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN MILWAUKEE COUNTY...

AT 419 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS 
STORM WAS LOCATED NEAR OAK CREEK...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CUDAHY...ST. FRANCIS AND SAINT FRANCIS BY 430 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS...WITH TREES 
AND POWER POLES REPORTED DOWN ACROSS NORTHERN RACINE COUNTY. LARGE 
HAIL TO THE SIZE OF NICKELS IS ALSO POSSIBLE WITH THIS STORM. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4284 8798 4284 8781 4301 8784 4312 8789

$$

FOWLE
000 
WWUS53 KMKX 182139
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 PM CDT MON JUN 18 2007

WIC079-182145-
/O.CON.KMKX.SV.W.0025.000000T0000Z-070618T2145Z/
MILWAUKEE-
437 PM CDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN MILWAUKEE COUNTY...

AT 436 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
STORM WAS LOCATED NEAR CUDAHY...MOVING NORTH AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF SHOREWOOD BY 445 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. AT 415 
PM...LOCAL LAW ENFORCEMENT REPORTED A SEMI OVERTURNED NEAR HIGHWAY 
11 AND INTERSTATE 94 IN RACINE COUNTY. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4284 8798 4284 8781 4301 8784 4312 8789

$$

FOWLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:47 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 18, 2:47 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 PM CDT MON JUN 18 2007

FORECAST FOCUS ON ONGOING CONVECTION AND HEAVY RAIN POTENTIAL FOR
TONIGHT.

LATEST WATER VAPOR IMAGERY INDICATED DEEP UPPER LOW OVER SOUTHERN
MANITOBA CANADA...WITH ELONGATED VORTICITY MAXIMUM EXTENDING FROM
THE LOW THROUGH WESTERN MINNESOTA INTO EASTERN NEBRASKA. RIGHT
REAR QUADRANT OF JET STREAK COMBINING WITH BEST DIFFERENTIAL
VORTICITY ADVECTION TO PRODUCE LINEAR CONVECTION ALONG SURFACE
COLD FRONT FROM NORTHWEST WISCONSIN TO CENTRAL IOWA. OTHER
CONVECTION ALSO INITIATING IN WEAKLY CAPPED ENVIRONMENT OVER
ILLINOIS INTO SOUTHERN WISCONSIN...AHEAD OF WEAK VORTICITY
MAXIMUM.

.TONIGHT...

SHORT TERM MODELS BRING COLD FRONT ACROSS FORECAST AREA
TONIGHT...EXITING THE FAR EAST BY 12Z TUESDAY. LOCAL HIGH
RESOLUTION WRF/NAM AND WRF/GFS DATA DEPICTING LINEAR CONVECTION
ALONG COLD FRONT TO MOVE INTO THE WESTERN FORECAST AREA BY 01Z
TUESDAY. THE 3KM WRF/ARW MODEL DELAYS THE CONVECTION WITH THE
FRONT UNTIL AFTER 03Z TUESDAY. THESE MODELS DO SHOW ADDITIONAL
CONVECTION DEVELOPING OVER AND MOVING THROUGH THE FORECAST AREA
THIS AFTERNOON AND EVENING BEFORE THE MAIN FRONTAL CONVECTION.

ENVIRONMENT SEEMS BEST SUITED FOR HEAVY RAINFALL ACROSS THE AREA.
MEAN LAYER CAPES OF 800 TO 1000 J/KG EXPECTED...MAINLY IN A TALL
SKINNY FASHION. MODEST 0-6KM DEEP LAYER SHEAR OF 20 TO 25
KNOTS FAVORS MULTICELL STRUCTURES. PRECIPITABLE WATER VALUES OF
1.75 TO 2.00 INCHES ILLUSTRATE A VERY MOIST AIRMASS. MESO BETA
ELEMENTS PER BUFKIT FORECAST SOUNDINGS INDICATE SLOW PROPAGATION
OF MULTICELLS LIKELY...AND POTENTIAL FOR BACKBUILDING CELLS.
THESE CELLS WOULD HAVE TRAINING POTENTIAL...GIVEN STORM MOTIONS
PARALLEL TO FRONT...AND CURRENT RADAR TRENDS ACROSS NORTHERN
ILLINOIS. GIVEN THE FACT THAT MOST OF THE AREA HAS BEEN RELATIVELY
DRY LATELY...MAJORITY OF RAINFALL WOULD BE WELCOME. FLASH FLOOD
GUIDANCE VALUES FOR ONE HOUR IN 2.50 TO 3.00 INCH RANGE...SO NOT
EXPECTING WIDESPREAD FLOODING. RUNOFF IN URBAN AREAS WOULD BE THE
MOST VULNERABLE TO FLOODING. SO...WILL JUST MENTION HEAVY RAINFALL
IN ZONES FOR TONIGHT.

.SHORT TERM...TUESDAY THROUGH THURSDAY NIGHT...

COLD AIR ADVECTION BEHIND THE COLD FRONT WILL BRING A COOLER AND
LESS HUMID AIRMASS INTO SOUTHERN WISCONSIN FOR TUESDAY AND
WEDNESDAY. HIGH PRESSURE MOVING ACROSS THE DAKOTAS INTO CENTRAL
ILLINOIS THROUGH MIDDAY WEDNESDAY SHOULD KEEP THE AREA DRY.
VORTICITY MAXIMUM PUSHING THROUGH THE NORTHERN HALF OF THE STATE
MAY BRUSH THE FORECAST AREA WEDNESDAY AFTERNOON AND NIGHT. 12Z
NAM/WRF INDICATING POSSIBLE MCS DEVELOPMENT OVER WESTERN WISCONSIN
THURSDAY AFTERNOON...MOVING SOUTHEAST ACROSS THE FORECAST AREA BY
THURSDAY NIGHT. GFS KEEPS THIS ACTIVITY FURTHER SOUTHWEST OF
WISCONSIN. WILL GO WITH SLIGHT CHANCE POPS FOR NOW ACROSS THE
FORECAST AREA.

.LONG TERM...FRIDAY THROUGH MONDAY...

OVERALL UPPER LEVEL RIDGE GRADUALLY BUILDS ACROSS THE NORTHERN
PLAINS LATE THIS WEEK INTO THE UPCOMING WEEKEND. MEDIUM RANGE
ENSEMBLE FORECASTS SEEM TO SUPPORT THIS EVOLUTION...AS DOES HPC
BLENDED FIELDS. HOWEVER...DIFFERENCES EXIST IN EVOLUTION OF
SMALLER SCALE FEATURES BETWEEN INDIVIDUAL MODELS. MAIN ISSUE IS
THE ECMWF MODEL SHOWING A SHORTWAVE TROUGH MOVING SOUTHEAST
THROUGH THE REGION FRIDAY AND FRIDAY NIGHT. GFS AND MREF DO NOT
SHOW THIS FEATURE NEARLY AS WELL. GIVEN THE UNCERTAINTIES
INVOLVED...WILL GO WITH SLIGHT CHANCE POPS FOR NOW.

DEPENDING ON HOW SURFACE AND UPPER AIR FEATURES ALIGN ACROSS THE
REGION...COULD SEE SOME MCS DEVELOPMENT TO AFFECT SOUTHERN
WISCONSIN AT TIMES LATER IN THIS PERIOD. HOWEVER...GIVEN THE USUAL
CONVECTIVE FEEDBACK IN THE MODELS AND THE GENERAL RIDGING
ALOFT...WILL LEAVE LATTER PORTION OF THIS PERIOD DRY.

&&

.AVIATION...MAIN FOCUS IS ON THE CONVECTION THRU THE NIGHT. WHILE
SCT CONVECTION ONGOING IN THE MOIST AND UNSTBL AMS...KEYING ON
THE ONGOING LINE OF FRONTAL FORCING STORMS BETWEEN 1 AND 7Z.
EXPECTING MAINLY MVFR CIGS WITH STORMS...HOWEVER SOME IFR CIGS
PSBL GIVEN DEEP MOISTURE AND POTENTIAL FOR SOME HEAVIER DOWNPOURS
DURG THE EVENING HOURS. COLUMN PROGGD TO DRY OUT PRETTY QUICK
LATER TNGT AND WITH THE ONSET OF MIXING...WEST WINDS WILL PICK UP
TO 15-25 KNOTS DURG THE MRNG.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WOOD/COLLAR
Hazardous weather outlook, Jun 18, 4:01 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CDT MON JUN 18 2007

WIZ046-047-051-052-056>060-062>072-190900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
401 AM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING AHEAD OF A
COLD FRONT THAT WILL PUSH ACROSS SOUTH CENTRAL WISCONSIN EARLY
THIS EVENING....AND EXIT THE SOUTHEAST LATE TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...OVER
MOST OF SOUTHERN WISCONSIN. DAMAGING WINDS AND LARGE HAIL WILL BE
THE PRIMARY THREAT. SOME STORMS WILL LIKELY PRODUCE HEAVY RAINS.

AN AIR QUALITY ADVISORY IS IN EFFECT UNTIL NOON FOR PERSONS IN
WAUKESHA...MILWAUKEE...RACINE AND KENOSHA COUNTIES.

AN AIR QUALITY WATCH IS IN EFFECT FOR PERSONS IN SOUTH CENTRAL AND
SOUTHEAST WISCONSIN...UNTIL MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

LMZ643>646-665-190900-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
401 AM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING AHEAD OF A
COLD FRONT THAT WILL PUSH ACROSS SOUTH CENTRAL WISCONSIN EARLY
THIS EVENING....AND EXIT THE LAKE MICHIGAN WATERS LATE TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...OVER MOST OF SOUTHERN WISCONSIN. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY THREAT. SOME STORMS WILL LIKELY
PRODUCE HEAVY RAINS.

A SMALL CRAFT ADVISORY IS IN EFFECT LATE THIS MORNING THROUGH
TONIGHT DUE TO BRISK SOUTH WINDS AHEAD OF THE FRONT AND
INCREASING WAVES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY AFTERNOON FOR GUSTY
WEST WINDS.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 18, 3:46 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CDT MON JUN 18 2007

WIZ071-072-182200-
RACINE-KENOSHA-
INCLUDING THE CITIES OF...RACINE...KENOSHA
346 PM CDT MON JUN 18 2007

...STRONG THUNDERSTORMS APPROACHING RACINE AND KENOSHA COUNTIES...

SCATTERED STRONG THUNDERSTORMS TRACKING NORTHEASTWARD OUT OF MC HENRY
COUNTY AND LAKE COUNTY ILLINOIS WILL MOVE INTO FAR SOUTHERN
SECTIONS OF KENOSHA COUNTY AFTER 345 PM THIS AFTERNOON. THE STORMS
SHOULD REACH THE INTERSTATE 94 CORRIDOR AROUND 4 PM BEFORE MOVING
INTO FAR SOUTHEAST PORTIONS OF RACINE COUNTY BETWEEN 415 AND 430
PM.

EXPECT STRONG AND GUSTY WINDS TO 50 MPH AS THESE STORMS MOVE
THROUGH...WHICH MAY CAUSE SOME DAMAGE TO SMALL BRANCHES OR TREE
LIMBS. BRIEF HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS. CITIES
LIKELY TO BE AFFECTED INCLUDE TWIN LAKES...BRISTOL...KENOSHA...STURTEVANT...AND
RACINE.

FOWLE
Local storm report, Jun 18, 4:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     SALEM                   42.55N 88.11W
06/18/2007                   KENOSHA            WI   LAW ENFORCEMENT

            TREES DOWN

&&

RSCHAAR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:53 PM CDTSpecial Marine WarningMKX67 min
Jun 18, 4:03 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine27 min
Jun 18, 4:47 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington, Waukesha41 min
Jun 18, 4:49 PM CDTSpecial Marine WarningMKX49 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.